MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SIMON NITINOL FILTER SYSTEM; VENA CAVA FILTER

BARD PERIPHERAL VASCULAR, INC. SIMON NITINOL FILTER SYSTEM; VENA CAVA FILTER
Model Number 2120F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record review could not be performed as the lot number is unknown.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately twelve years and five months of post deployment, a computed tomography angiogram of chest was performed which showed that positive for several small sub segmental acute pulmonary emboli in the left upper lobe.Three days later, a computed tomography angiogram of chest was performed which showed positive for several small sub segmental acute pulmonary emboli in the left upper lobe.Therefore, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the filter.Additionally, it can be confirmed that the patient experienced pe post deployment.However, the relationship to the filter is unknown.Based on the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description
It was reported through the litigation process that a vena cava filter was placed in a patient after being diagnosed with unknown reason.Approximately twelve years and five months later post filter deployment, the patient was diagnosed with pulmonary embolism.The device has not been removed and there were no reported attempts made to retrieve the filter.The current status of the patient is unknown.

Brand Name
SIMON NITINOL FILTER SYSTEM
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11989733
Report Number2020394-2021-80506
Device Sequence Number16944462
Product Code DTK
UDI-Device Identifier00801741040900
UDI-Public(01)00801741040900
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K970099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2120F
Device Catalogue Number2120F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN, INSULIN AND METFORMIN
Outcome Attributed to Adverse Event Life Threatening;
Patient Age81 YR
Patient Weight104